Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 19, 2020Taliaferro County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2020, 8:23 PM EDT for Taliaferro County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2020, 8:23 PM EDT (00:23 UTC)
Expired
Aug 19, 2020, 9:00 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Taliaferro County, GA

The radar

The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.4 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2020-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2020-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
416 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WWUS82 KFFC 200023
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
823 PM EDT Wed Aug 19 2020
 
GAZ038-039-051-200100-
Taliaferro GA-Wilkes GA-Oglethorpe GA-
823 PM EDT Wed Aug 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
SOUTHWESTERN WILKES AND SOUTHEASTERN OGLETHORPE COUNTIES UNTIL 900 PM
EDT...

At 823 PM EDT...a strong thunderstorm was over Carters Grove, or 9
miles north of Crawfordville...moving north at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent 
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Carters Grove and Philomath. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3364 8285 3364 8297 3366 8295 3368 8297
      3368 8298 3369 8299 3369 8301 3376 8304
      3376 8283
TIME...MOT...LOC 0023Z 174DEG 9KT 3369 8295 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:37 PM EDT, 46 minutes earlier.

Area forecast discussion, Aug 19, 7:37 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
737 PM EDT Wed Aug 19 2020

.PREV DISCUSSION... /issued 348 PM EDT Wed Aug 19 2020/

SHORT TERM /Tonight through Thursday Night/...
Primary concern in the short term period is heavy rainfall/
isolated flash flooding and diurnal convection. PW on KFFC morning
RAOB was only 1.3in and 19Z RAP analysis 1.4in over all but far SE
counties, yet deep convection in north GA so far today have been
very efficient and moving just fast enough for some training/
redevelopment with favorable orientation and boundary interaction.
PW progged to increase significantly to 1.75-1.85in this time
tomorrow. Only hope for not seeing enhanced heavy rainfall and
flooding threat is if clouds will diminish sfc heating and
instability, which is a strong possibility. Vertical wind shear
will be limited as well, so storms should be less intense
Thursday. Guidance also indicating that convection Thurs night
will persist past midnight, which is also very possible if deep
moisture materializes to the extent forecast. Tried to modify
max/min temps to decrease diurnal range but NBM max temps already
quite cool tomorrow.

SNELSON

LONG TERM /Friday through Wednesday/...
Wet weekend ahead as the long term picks up on Friday with stalled,
sheared PV anomaly and associated 500 mb trough axis still to the
west of the CWA. Broad ascent is forecast to continue to
overspread the region focused in part by any vorticity maxima
rotating around the trough as well as general WAA the the low
levels which will also be bringing in plenty of gulf moisture.
Models are supportive of likely or higher PoPs across the region
both Friday and Saturday, though final coverage details may be
influenced by mesoscale details, such as remnant outflow
boundaries and leftover cloudiness from previous day's/overnight
convection, that courser global models won't properly resolve.
700-500 mb lapse rates will remain rather lack luster on Friday,
though ample day time heating and marginal shear will support some
strong thunderstorm potential. Lapse rates improve a bit on
Saturday as colder core of trough is expected to rotate through
the CWA on its way to being absorbed within polar jet, making for
somewhat better CAPE profiles and decent shear profiles, so some
potential will once again exist for stronger thunderstorms across
the area, though plenty of uncertainty remains with regards to
timing as well as placement of aforementioned mesoscale features
that could disrupt the larger scale set up.

Trough begins to dissipate on Sunday as PV anomaly gets sheared
out between large, persistent western ridge and another ridge
sliding in from the Atlantic. Still, plenty of moisture will be
wrapping into the CWA thanks to being on the western flank of that
Atlantic ridge, so while PoPs may not be as prolific, still
expect typical summer like coverage across the north, and possibly
even better coverage to the south thanks to outflows and
seabreeze type fronts. Similar situation on Monday, though more
uncertainty begins to creep into the forecast. 12Z GFS shows
tropical wave moving into the gulf during this time period.
Location of this tropical wave will be highly dependent on how
organized current system over the MDR of the tropical Atlantic
becomes as well as details of the ridge sliding to the west over
the Atlantic. Will carry this uncertainty in the PoPs, though
still expect some coverage given tropical airmass will still be in
place across the CWA.

Lusk

&&

.AVIATION...
00Z UPDATE...

Line of TSRA sliding past ATL are terminals at this hour but still
affecting AHN which will require a continued TEMPO group. Feel
activity will remain north of CSG and MCN through this evening and
will not include any mention of TS there. A brief period of IFR
possible toward daybreak Thu and will continue the mention in the
TAF. Have converted the predominant TSRA to SHRA for Thu afternoon
and then a Prob30 for TSRA. Winds look to remain on the east side
and generally light.

//ATL CONFIDENCE...00Z UPDATE...

Medium on IFR potential.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  84  68  81 /  50  80  80  70
Atlanta         69  83  70  80 /  60  80  80  70
Blairsville     63  78  64  74 /  50  80  80  80
Cartersville    68  85  69  80 /  60  80  80  70
Columbus        70  88  71  83 /  50  80  80  70
Gainesville     67  82  68  79 /  50  80  80  70
Macon           70  87  71  82 /  50  80  80  60
Rome            67  85  69  81 /  60  80  70  70
Peachtree City  67  84  69  79 /  60  80  80  70
Vidalia         71  89  72  85 /  40  70  70  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....Lusk
AVIATION...Deese
Hazardous weather outlook, Aug 19, 12:24 PM EDT, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1224 PM EDT Wed Aug 19 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201630-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1224 PM EDT Wed Aug 19 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are forecast this afternoon
and evening across north and central Georgia. Some thunderstorms
may linger overnight. A few storms could be strong with an
isolated severe storm possible. The main threats will be locally
heavy rainfall, strong to damaging winds, and cloud-to-ground
lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Numerous thunderstorms are expected Thursday through Saturday
across much of the forecast area. Scattered thunderstorms are
forecast Sunday through Tuesday. A few storms could be strong to
severe each day, with strong to damaging winds, frequent
lightning, small hail, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 19, 7:43 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT WED AUG 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     2 SW MOUNT BETHEL       33.94N  84.44W
08/19/2020                   COBB               GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN IN THE 3900 BLOCK OF PAPER
            MILL ROAD SE.

&&

EVENT NUMBER FFC2001166

LREAVES
Special weather statement, Aug 19, 7:45 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
745 PM EDT Wed Aug 19 2020

GAZ050-200015-
Greene GA-
745 PM EDT Wed Aug 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 815 PM EDT...

At 745 PM EDT...a strong thunderstorm was over Carey, or over
Greensboro...moving north at 10 mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Greensboro and Carey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3351 8318 3352 8326 3362 8332 3366 8320
      3359 8307
TIME...MOT...LOC 2345Z 192DEG 8KT 3356 8323

HAIL...0.88IN
WIND...50MPH
Special weather statement, Aug 19, 7:47 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
747 PM EDT Wed Aug 19 2020

GAZ039-200015-
Wilkes GA-
747 PM EDT Wed Aug 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR WILKES COUNTY UNTIL 815 PM EDT...

At 747 PM EDT...a line of strong thunderstorms was along a line
extending from near Floral Hill to near Celeste...and moving west at
10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Washington, Rayle, Newtown and Celeste.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3377 8260 3366 8280 3365 8281 3365 8283
      3379 8289 3388 8266
TIME...MOT...LOC 2347Z 073DEG 7KT 3381 8267 3374 8281

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 19, 7:58 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
758 PM EDT Wed Aug 19 2020

GAZ052-053-066-067-200030-
Coweta GA-Troup GA-Heard GA-Meriwether GA-
758 PM EDT Wed Aug 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COWETA...NORTHEASTERN
TROUP...NORTHEASTERN HEARD AND NORTHWESTERN MERIWETHER COUNTIES UNTIL
830 PM EDT...

At 758 PM EDT...a line of strong thunderstorms was along a line
extending from near Powers Crossroads to near Haralson...and moving
northeast at 10 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Newnan, Franklin, Senoia, Grantville, Luthersville, Moreland,
Sharpsburg, Turin, Lone Oak, East Newnan, Corinth, Rocky Mount,
Powers Crossroads and Handy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3341 8502 3333 8456 3312 8465 3325 8510
TIME...MOT...LOC 2358Z 235DEG 14KT 3331 8504 3324 8462
Special weather statement, Aug 19, 8:14 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
814 PM EDT Wed Aug 19 2020

GAZ050-200045-
Greene GA-
814 PM EDT Wed Aug 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREENE COUNTY UNTIL
845 PM EDT...

At 814 PM EDT...a strong thunderstorm was near Penfield, or near
Greensboro...moving north at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Greensboro, Greshamville, Carey and Penfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3353 8326 3365 8336 3373 8325 3369 8315
      3358 8315
TIME...MOT...LOC 0014Z 177DEG 11KT 3364 8324

WIND...40MPH
Special weather statement, Aug 19, 8:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
823 PM EDT Wed Aug 19 2020

GAZ038-039-051-200100-
Taliaferro GA-Wilkes GA-Oglethorpe GA-
823 PM EDT Wed Aug 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
SOUTHWESTERN WILKES AND SOUTHEASTERN OGLETHORPE COUNTIES UNTIL 900 PM
EDT...

At 823 PM EDT...a strong thunderstorm was over Carters Grove, or 9
miles north of Crawfordville...moving north at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Carters Grove and Philomath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3364 8285 3364 8297 3366 8295 3368 8297
      3368 8298 3369 8299 3369 8301 3376 8304
      3376 8283
TIME...MOT...LOC 0023Z 174DEG 9KT 3369 8295

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:07 PM EDTFlash Flood WarningFFCCoweta, Heard6 hr
Aug 19, 8:14 PM EDTSpecial Weather StatementFFCGreene31 min
Aug 19, 8:53 PM EDTRiver Flood WarningFFCForsyth, Fulton5 hr
Aug 19, 8:54 PM EDTSpecial Weather StatementFFCPutnam36 min
Aug 19, 9:30 PM EDTSpecial Weather StatementFFCPutnam30 min
Aug 19, 9:53 PM EDTSpecial Weather StatementFFCBibb37 min
Aug 19, 11:16 PM EDTSpecial Weather StatementFFCWilkinson29 min
Aug 19, 11:52 PM EDTSpecial Weather StatementFFCBaldwin, Hancock23 min
Aug 20, 12:16 PM EDTSpecial Weather StatementFFCBanks29 min
Aug 20, 1:41 PM EDTSpecial Weather StatementFFCCrawford34 min
Aug 20, 2:04 PM EDTSpecial Weather StatementFFCWebster26 min
Aug 20, 2:13 PM EDTSpecial Weather StatementFFCTroup32 min
Aug 20, 2:18 PM EDTSpecial Weather StatementFFCTwiggs27 min
Aug 20, 2:27 PM EDTSpecial Weather StatementFFCLaurens33 min
Aug 20, 2:44 PM EDTSpecial Weather StatementFFCTwiggs31 min
Aug 20, 2:50 PM EDTSpecial Weather StatementFFCChattahoochee25 min
Aug 20, 2:52 PM EDTSpecial Weather StatementFFCSumter38 min
Aug 20, 2:55 PM EDTSpecial Weather StatementFFCLaurens35 min
Aug 20, 3:03 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee27 min
Aug 20, 3:12 PM EDTSpecial Weather StatementFFCMonroe33 min
Aug 20, 3:21 PM EDTSevere Thunderstorm WarningFFCLaurens24 min
Aug 20, 3:28 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee, Talbot, Taylor32 min
Aug 20, 3:32 PM EDTSpecial Weather StatementFFCPulaski28 min
Aug 20, 3:44 PM EDTSpecial Weather StatementFFCMonroe31 min
Aug 20, 3:46 PM EDTSpecial Weather StatementFFCLaurens29 min
Aug 20, 3:58 PM EDTSpecial Weather StatementFFCTalbot32 min
Aug 20, 4:03 PM EDTSpecial Weather StatementFFCBleckley, Pulaski27 min
Aug 20, 4:11 PM EDTSpecial Weather StatementFFCJasper, Putnam34 min
Aug 20, 4:22 PM EDTSevere Thunderstorm WarningFFCJasper23 min
Aug 20, 4:33 PM EDTSpecial Weather StatementFFCLamar27 min
Aug 20, 4:44 PM EDTSpecial Weather StatementFFCJasper, Morgan31 min
Aug 20, 4:52 PM EDTSpecial Weather StatementFFCMacon, Peach23 min
Aug 20, 5:08 PM EDTSpecial Weather StatementFFCFayette37 min
Aug 20, 5:15 PM EDTSpecial Weather StatementFFCMacon30 min
Aug 20, 5:25 PM EDTSpecial Weather StatementFFCPaulding35 min
Aug 20, 5:31 PM EDTSpecial Weather StatementFFCMontgomery29 min
Aug 20, 5:38 PM EDTFlash Flood WarningFFCDooly, Macon4 hr
Aug 20, 5:44 PM EDTSpecial Weather StatementFFCGordon31 min
Aug 20, 5:54 PM EDTSpecial Weather StatementFFCClarke36 min
Aug 20, 5:57 PM EDTSpecial Weather StatementFFCBartow33 min
Aug 20, 6:00 PM EDTSpecial Weather StatementFFCMontgomery, Toombs30 min
Aug 20, 6:02 PM EDTSpecial Weather StatementFFCDouglas28 min
Aug 20, 6:07 PM EDTSpecial Weather StatementFFCMurray23 min
Aug 20, 6:09 PM EDTSpecial Weather StatementFFCPutnam36 min
Aug 20, 6:27 PM EDTSpecial Weather StatementFFCDouglas33 min
Aug 20, 6:31 PM EDTSpecial Weather StatementFFCGordon29 min
Aug 20, 6:33 PM EDTFlash Flood WarningFFCGordon, Murray6 hr
Aug 20, 6:34 PM EDTSpecial Weather StatementFFCBarrow, Jackson26 min
Aug 20, 6:38 PM EDTSpecial Weather StatementFFCHaralson37 min
Aug 20, 6:44 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen, Wheeler31 min
Aug 20, 6:52 PM EDTFlash Flood WarningFFCMontgomery, Toombs5 hr
Aug 20, 6:58 PM EDTSpecial Weather StatementFFCBanks, Barrow, Jackson32 min
Aug 20, 7:00 PM EDTSpecial Weather StatementFFCPaulding30 min
Aug 20, 7:04 PM EDTSpecial Weather StatementFFCGilmer26 min
Aug 20, 7:09 PM EDTFlash Flood WarningFFCGilmer6 hr

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.